Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 204, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 24, 2007, 4:47 PM CDT for Hale County, Marengo County, Perry County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 4:47 PM CDT (21:47 UTC)
- Expired
- Aug 24, 2007, 5:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Hale County, AL, Marengo County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 116 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 242147
SVRBMX
ALC065-091-105-242230-
/O.NEW.KBMX.SV.W.0204.070824T2147Z-070824T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
447 PM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF MARION...
MARENGO COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITIES OF...LINDEN...DEMOPOLIS...
HALE COUNTY IN WEST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF GREENSBORO...
* UNTIL 530 PM CDT
* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM WATEROAK TO THOMASTON...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF GREENSBORO TO 11 MILES EAST OF
LINDEN...AND MOVING WEST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LINDEN BY 450 PM CDT...
MYRTLEWOOD...PROVIDENCE...GREENSBORO AND CHICKASAW STATE PARK BY
455 PM CDT...
OLD SPRING HILL...HARPER HILL AND CEDARVILLE BY 500 PM CDT...
JEFFERSON AND MOUNDVILLE BY 505 PM CDT...
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3231 8795 3228 8793 3229 8792 3244 8804
3259 8774 3277 8786 3301 8771 3301 8744
3288 8743 3282 8731 3283 8702 3249 8712
3248 8743 3231 8743 3226 8753 3214 8754
3213 8763 3201 8763 3200 8811 3200 8811
$$
12/SIRMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:18 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 24, 3:18 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 318 PM CDT FRI AUG 24 2007 .SHORT TERM...TONIGHT AND TOMORROW. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON...MAINLY ACROSS THE FAR SOUTHEAST AND IN THE BIRMINGHAM METRO AREA. COVERAGE IS EXPECTED TO INCREASE INTO THE EARLY EVENING HOURS...BEFORE ACTIVITY DISSIPATES. STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL... AND GUSTY WINDS. MID TO HIGH LEVEL CLOUDS WILL LINGER THROUGH THE NIGHT...AND LOW LEVEL MOISTURE WILL CONTINUE TO GRADUALLY INCREASE ACROSS THE REGION. THIS WILL KEEP MINIMUM TEMPERATURES UP IN THE MID 70S OVERNIGHT. AS THE UPPER LEVEL RIDGE CONTINUES TO WEAKEN...AND INCREASED LOW LEVEL MOISTURE PROVIDES AN UNSTABLE AIRMASS ACROSS THE REGION...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EARLY EVENING. IN A REPEAT OF TODAYS ACTIVITY...SOME STORMS COULD BE STRONG TO MARGINALLY SEVERE. AS TEMPERATURES REACH INTO THE MID 90S TOMORROW AFTERNOON...THE INCREASED HUMIDITY WILL PUSH HEAT INDEX READINGS TO NEAR 105 DEGREES. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. WEAKNESS IN UPPER LEVEL RIDGE AND INCREASED LOW LEVEL MOISTURE WILL PROVIDE CONTINUED INCREASE IN SHOWER AND THUNDERSTORM CHANCES AT LEAST THROUGH MONDAY. ALTHOUGH GUIDANCE CONTINUES COOLER/WETTER PATTERN THROUGH MIDWEEK...A CELL OF THE UPPER LEVEL RIDGE IS FORECAST TO BE CENTERED OVER ALABAMA. FORECAST PROFILES ARE VERY MOIST...AND SUBSIDENCE INVERSION IS NOT ALL THAT STRONG. STILL... HAVE SOME DOUBTS AS TO HOW THIS IS GOING TO PAN OUT. WILL CONTINUE FORECAST TREND OF STAYING ON THE WARM SIDE OF GUIDANCE...WHILE GOING TOWARDS THE LOW SIDE OF POPS. THURSDAY AND FRIDAY...THE UPPER LEVEL RIDGE LOOKS TO RETROGRADE TO THE ROCKIES...AND WITH GOOD RUN TO RUN CONTINUITY...BEGINNING TO BUY INTO THE SOLUTION. STILL...NOTE THAT 12Z GUIDANCE BROUGHT TEMPS UP FROM THE MID 80S TO AROUND 90...AND THINK THAT TREND IS IN THE RIGHT DIRECTION. AT LEAST FOR NOW...KEEP CROSSING YOUR FINGERS...IT STILL APPEARS THAT THE HEAT WAVE MAY BE DONE WITH. JD/81 && .AVIATION...18Z TAF DISCUSSION. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON AND LAST INTO THE EVENING HOURS. INCLUDED VCTS IN PREVAILING AND WILL UPDATE INDIVIDUAL SITES AS NEEDED. VFR CONDITIONS CAN BE EXPECTED AT LOCATIONS OUTSIDE OF SHOWER/TSTORM ACTIVITY. STRONGER STORMS WILL DROP VISIBILITIES TO LIFR CATEGORY BRIEFLY. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 95 70 92 70 / 20 20 30 30 20 ANNISTON 75 94 72 93 72 / 20 30 30 30 20 BIRMINGHAM 76 96 74 93 75 / 20 20 30 30 20 TUSCALOOSA 73 97 73 95 73 / 20 20 30 30 20 CALERA 74 95 73 94 73 / 20 30 30 30 20 AUBURN 73 95 73 92 74 / 20 30 30 30 20 MONTGOMERY 75 97 73 94 74 / 20 30 30 30 20 TROY 73 95 71 93 72 / 20 40 30 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 14/81/14
Hazardous weather outlook, Aug 24, 12:30 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT FRI AUG 24 2007 ALZ011>015-017>050-251730- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1230 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED STRONG TO MODERATELY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND CONTINUE THROUGH AROUND 9 PM. THE PRIMARY THREAT IS WIND GUSTS OF 45 TO 60 MPH. THE BEST CHANCES FOR THESE THUNDERSTORMS ARE ROUGHLY ALONG AND SOUTHEAST OF INTERSTATE 59... ALTHOUGH ISOLATED ACTIVITY IS POSSIBLE ACROSS THE ENTIRE AREA. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL...WITH HIGHS IN THE UPPER 90S IN SOUTHEASTERN PORTIONS...TO ABOVE 100 DEGREES IN THE NORTHWEST. HEAT INDICES THIS AFTERNOON WILL RANGE BETWEEN 102 AND 107. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS SATURDAY AND SUNDAY. LIKELY FRIDAY AFTERNOON AND EVENING FROM 2 PM CDT THROUGH 8 PM CDT. THE COMBINATION OF TEMPERATURES IN THE MID TO UPPER 90S AND HIGHER HUMIDITY SATURDAY AND SUNDAY WILL CAUSE HEAT INDICES TO RANGE FROM 104 TO 107. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND EVENING. 12/SIRMON
In the hours before
Local storm report, Aug 24, 3:42 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM LIGHTNING OAK GROVE 33.19N 86.30W
08/24/2007 TALLADEGA AL EMERGENCY MNGR
TREE ON FIRE FROM LIGHTNING STRIKE ON FULTON GAP ROAD.
&&
DESLocal storm report, Aug 24, 3:57 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
357 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL TALLADEGA 33.43N 86.10W
08/24/2007 E1.00 INCH TALLADEGA AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED ON BRECON ACCESS ROAD IN
TALLADEGA
0155 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
08/24/2007 TALLADEGA AL EMERGENCY MNGR
TREES AND POWER LINES DOWN AT 115 BRECON MOBILE HOME PARK
IN TALLADEGA.
0155 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
08/24/2007 TALLADEGA AL EMERGENCY MNGR
TREE DOWN AT 722 NORTH STREET AND ON THORNTON STREET IN
TALLADEGA.
0243 PM TSTM WND DMG 8 NW ONEONTA 34.03N 86.57W
08/24/2007 BLOUNT AL EMERGENCY MNGR
DAMAGE TO CLEVELAND FIRE DEPARTMENT BAY DOORS AND A TREE
DOWN ON A SCHOOL BUS IN THE BUS SHOP.
0245 PM TSTM WND DMG BLOUNTSVILLE 34.08N 86.59W
08/24/2007 BLOUNT AL BROADCAST MEDIA
TREES DOWN IN FOWLER SPRINGS ON SOUTH SIDE OF
BLOUNTSVILLE.
0245 PM TSTM WND DMG 8 NW ONEONTA 34.03N 86.57W
08/24/2007 BLOUNT AL EMERGENCY MNGR
TREES BLOCKING THE ROAD AT US HWY 231 AND CR1 IN
CLEVELAND AND ON SWANN BRIDGE ROAD.
0250 PM TSTM WND DMG 6 SW INVERNESS 33.34N 86.80W
08/24/2007 SHELBY AL EMERGENCY MNGR
TREES DOWN NEAR TIMBERLINE COVE ON VALLEYDALE ROAD, AND
IN SUNNY MEADOWS SUBDIVISION ON SUNNY MEADOWS LANE.
0305 PM TSTM WND DMG SELMA 32.42N 87.03W
08/24/2007 DALLAS AL EMERGENCY MNGR
TREE DOWN ON POWER LINE ON 6TH AVE AND TREE DOWN ON
HOLLAND ST IN SELMA.
0335 PM TSTM WND DMG CLANTON 32.84N 86.62W
08/24/2007 CHILTON AL EMERGENCY MNGR
TREES DOWN THROUGHOUT CENTRAL CHILTON COUNTY.
0340 PM LIGHTNING OAK GROVE 33.19N 86.30W
08/24/2007 TALLADEGA AL EMERGENCY MNGR
TREE ON FIRE FROM LIGHTNING STRIKE ON FULTON GAP ROAD.
&&
DESLocal storm report, Aug 24, 4:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
417 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM LIGHTNING 4 SW INVERNESS 33.36N 86.77W
08/24/2007 SHELBY AL FIRE DEPT/RESCUE
NORTH SHELBY FIRE DEPARTMENT REPORTS TWO CHILDREN STRUCK
BY LIGHTNING AT THE 4800 BLOCK OF CALDWELL MILL ROAD IN
NORTH SHELBY COUNTY. BOTH WERE KNOCKED TO THE GROUND. ONE
GOT UP AND WAS OK. THE OTHER WAS TAKEN TO A LOCAL HOPITAL
AND WAS REPORTED TO BE OK.
&&
DESSpecial weather statement, Aug 24, 4:19 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 419 PM CDT FRI AUG 24 2007 ALZ013-242200- FAYETTE- 419 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR FAYETTE COUNTY UNTIL 500 PM CDT... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BERRY...OR 13 MILES EAST OF FAYETTE...MOVING SOUTHWEST AT 5 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BERRY. BANKSTON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Aug 24, 4:21 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 421 PM CDT FRI AUG 24 2007 ALZ039-242145- MARENGO- 421 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 445 PM CDT... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PUTNAM...OR 20 MILES SOUTHWEST OF LINDEN... MOVING SOUTHWEST AT 10 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NANAFALIA. PUTNAM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Aug 24, 4:34 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 434 PM CDT FRI AUG 24 2007 ALZ041-242215- AUTAUGA- 434 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA COUNTY UNTIL 515 PM CDT... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VIDE JUNCTION...OR 17 MILES NORTHWEST OF PRATTVILLE...MOVING WEST AT 10 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... VIDE JUNCTION. BILLINGSLEY. MULBERRY. DAWSON MILL. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 1:17 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 28 min |
| Aug 24, 1:32 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 28 min |
| Aug 24, 1:53 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 37 min |
| Aug 24, 2:25 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 35 min |
| Aug 24, 2:31 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 29 min |
| Aug 24, 2:55 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 35 min |
| Aug 24, 3:12 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 33 min |
| Aug 24, 3:13 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 32 min |
| Aug 24, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 30 min |
| Aug 24, 4:16 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 29 min |
| Aug 24, 5:59 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.